| Catalog Number |
RBY2C0612-A |
| Medical Device Problem Codes |
Bent (1059); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/22/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The pet lock was intact on the proximal end of the ruby coil pusher assembly.The pusher assembly was bent in multiple locations.The embolization coil was intact with the pusher assembly evaluation of the returned device revealed the pusher assembly was bent.This damage likely occurred due to forceful manipulation of the ruby coil during insertion into a microcatheter.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while advancing a ruby coil through another manufacturer¿s microcatheter, resistance was not encountered; however, the technologist inadvertently bent the ruby coil pusher assembly.Therefore, the ruby coil was removed and the procedure was completed using a new ruby coil and the same microcatheter.It should be noted that a rotating hemostasis valve (rhv) and a flush bag were not used during the procedure.There was no report of an adverse effect to the patient.